MAUDE Adverse Event Report: DEPUY SPINE INC CONF INTRO NDLE, DIA, 13G 4"; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE

DEPUY SPINE INC CONF INTRO NDLE, DIA, 13G 4"; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Model Number 283903413
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on unknown date, during an unknown procedure the tip broke off at the beginning of the pedicle while inserting the needle without initiated excessive force.It is unknown if there was no surgical delay.Patient status is unknown.This complaint involves one (1) device.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Visual examination of the device revealed that the needle had broken at the distal end of the cannula.The other half of the cannula was not returned.The distal section of the cannulated needle features some deformed sections, indicating that it may have bent or been compacted due to forces on it during use.A review of the device history record (dhr) could not be performed since the lot number was not provided.Confidence kit products do not have their lot numbers printed or etched directly on their surface, though the kit¿s box features the lot number on its label.Without the lot number, no review of its manufacturing records could be completed.The root cause of the cannula breaking cannot be determined from the sample and the information provided.A potential root cause may be accidentally placing significant forces on the cannula during its use in the patient.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CONF INTRO NDLE, DIA, 13G 4"
Common Device Name
NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key8668274
Report Number1526439-2019-51724
Device Sequence Number2207406
Product Code GAA
UDI-Device Identifier10705034209463
UDI-Public(01)10705034209463
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number283903413
Device Catalogue Number283903413
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2019
Initial Date Received by Manufacturer 05/13/2019
Supplement Date Received by Manufacturer08/02/2019
08/22/2019
09/04/2019
Initial Report FDA Received Date06/04/2019
Supplement Report FDA Received Date08/20/2019
08/28/2019
09/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;